Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2016, 9:24 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 9:24 PM EDT (01:24 UTC)
- Expired
- Apr 28, 2016, 10:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 9:28 PM EDT | TSTM WND DMG | 4 Sw Raleigh, NC | TREE DOWN AT DEBOY ST AND SCHAUB DR. |
| Apr 28, 9:30 PM EDT | TSTM WND DMG | 4 Sw Raleigh, NC | TREE DOWN AT 440 AND WESTERN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
235
WUUS52 KRAH 290124
SVRRAH
NCC101-183-290200-
/O.NEW.KRAH.SV.W.0059.160429T0124Z-160429T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 924 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RALEIGH...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...WENDELL...
FLOWERS AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3588 7829 3587 7828 3583 7825 3581 7826
3579 7824 3577 7825 3577 7824 3575 7823
3575 7822 3568 7823 3561 7829 3572 7875
3590 7871
TIME...MOT...LOC 0124Z 281DEG 31KT 3580 7863
HAIL...1.00IN
WIND...60MPH
$$
GIH2 follow-up statements
711
WWUS52 KRAH 290150
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT THU APR 28 2016
NCC101-183-290200-
/O.CON.KRAH.SV.W.0059.000000T0000Z-160429T0200Z/
JOHNSTON NC-WAKE NC-
950 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTH CENTRAL JOHNSTON AND EAST CENTRAL WAKE COUNTIES...
AT 948 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLAYTON...OR
11 MILES SOUTHEAST OF RALEIGH...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEGETATION IS EXPECTED. EXPECT WIND DAMAGE
TO TREES.
LOCATIONS IMPACTED INCLUDE...
CLAYTON AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3563 7837 3568 7857 3578 7853 3578 7831
TIME...MOT...LOC 0148Z 293DEG 21KT 3572 7849
HAIL...1.00IN
WIND...60MPH
$$622
WWUS52 KRAH 290154
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT THU APR 28 2016
NCC101-183-290203-
/O.EXP.KRAH.SV.W.0059.000000T0000Z-160429T0200Z/
JOHNSTON NC-WAKE NC-
954 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JOHNSTON AND
EAST CENTRAL WAKE COUNTIES WILL EXPIRE AT 1000 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3563 7837 3568 7857 3578 7853 3578 7831
TIME...MOT...LOC 0152Z 281DEG 31KT 3572 7849
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:15 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 28, 8:15 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 815 PM EDT THU APR 28 2016 .SYNOPSIS...A FRONTAL ZONE WILL REMAIN STALLED TO THE NORTH AND NORTHEAST OF CENTRAL NORTH CAROLINA THROUGH TONIGHT. THE FRONT WILL SAG SOUTH INTO THE REGION AS A BACK DOOR COLD FRONT FRIDAY NIGHT AND WILL QUICKLY RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY AND SATURDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 250 PM THURSDAY... CURRENTLY CENTRAL NC IS CURRENTLY IN A CONVECTIVE LULL...OWING TO PRONOUNCED DRYING AND SUBSIDENCE IN THE WAKE OF THE MID/UPPER LEVEL SHEAR AXIS THAT CROSSED AREA THIS MORNING. HOWEVER WARM SECTOR DESTABILIZATION OF 1500-2000 J/KG MLCAPE...ALONG THE QUASI- STATIONARY BOUNDARY EXTENDING ACROSS SOUTHERN VA/NORTHEAST NC SHOULD PROVIDE SUFFICIENT LIFT TO INITIATE CONVECTION OVER THE NEXT FEW HOURS...WITH ADDITIONAL DOWNSTREAM STORM DEVELOPMENT AS A RESULT OF OUTFLOW BOUNDARY INTERACTIONS. WILL KEEP POPS IN THE LIKELY TO GOOD CHANCE RANGES...HIGHEST ACROSS THE NORTH NEAR THE FRONT. STRENGTHENING WESTERLY H5 FLOW WILL IMPROVE SHEAR VALUES TO 35 TO 40KTS...FAVORABLE FOR MULTICELLS WITH ONE OR TWO SEVERE CLUSTERS POSSIBLE. MAIN THREAT WILL DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. PRECIP CHANCES ARE EXPECTED TO GRADUALLY DECREASE FROM WEST-EAST TONIGHT AS THE STORMS PUSH EAST AND OUT OF THE AREA AS DRIER AIR SPREADS INTO THE AREA FROM THE WEST. LOWS TONIGHT RANGING FROM NEAR 60 NORTH TO MID 60S SE. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT /... AS OF 300 PM THURSDAY... DOMINATED BY WEST-NORTHWESTERLY FLOW ALOFT AND RISING HEIGHTS/WARMING TEMPERATURES ALOFT AS SHORTWAVE RIDGING RE-EXERTS ITSELF BACK OVER THE AREA...A DRY AND STABLE AIRMASS WILL PRECLUDE ANY RAIN/CONVECTIVE CHANCES ON FRIDAY AS THE FRONT REMAINS STALLED ACROSS THE AREA. HIGHS TOMORROW WILL BE SIMILAR TO TODAY...RANGING FROM UPPER 70S NE TO MID 80S SOUTH. THE FRONT IS FINALLY FORECAST TO SLIP SLOWLY SOUTH FRIDAY EVENING... BUT NOT TOO FAR SOUTH...THIS TIME PROGGED TO BRIEFLY STALL ALONG THE NC/SC STATE LINE ON SATURDAY. SLIGHTLY COOLER WITH LOWS IN THE LOWER TO MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 340 PM THURSDAY... A BROAD UPPER LEVEL TROUGH WILL INITIALLY COVER THE LOWER 48 SATURDAY. THIS WILL TRANSITION TO AN AMPLIFIED RIDGE OVER THE WESTERN U.S. AND AN TROUGH OVER THE EASTERN U.S. FORECAST CONFIDENCE IS LOWER THAN NORMAL DUE TO THIS TRANSITION AS MODELS USUALLY HAVING DIFFICULTY RESOLVING WHICH PARTICULAR S/W WILL CAUSE AN ENHANCED CHANCE OF PRECIP TO A GIVEN REGION. SINCE WEDNESDAY...THE MODELS HAVE SPED UP THE RETURN FLOW OF MOISTURE INTO CENTRAL NC SATURDAY INTO SATURDAY NIGHT AS THE S/W RIDGE SCOOTS QUICKLY EAST SATURDAY MORNING. THIS LOW LEVEL WARM AIR ADVECTION COUPLED WITH A SERIES OF DISTURBANCES ALOFT WILL INCREASE RAIN CHANCES SW-NE ACROSS CENTRAL NC SATURDAY AFTERNOON INTO SATURDAY NIGHT. WHILE A SHORT-LIVED HYBRID/INSITU DAMMING EVENT MAY OCCUR SATURDAY AFTERNOON-SATURDAY EVENING... MODEL GUIDANCE NOW SUGGESTING THAT A WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY NIGHT...PLACING CENTRAL NC SOLIDLY IN THE WARM SECTOR ON SUNDAY. THUS HAVE ADJUSTED MAX TEMPS UP SEVERAL DEGREES FROM EARLIER FORECAST AND BACKED SFC WINDS TO A SWLY DIRECTION. S/W IN THE NORTHERN STREAM WILL DRAG A WEAK COLD FRONT ACROSS CENTRAL NC LATE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER THREAT FIR SCATTERED CONVECTION. NELY LOW LEVEL FLOW WILL ADVECT A COOLER AND MORE STABLE AIR MASS TUESDAY LEADING TO PLENTY OF CLOUD COVER AND COOLER DAYTIME TEMPS. -WSS AMPLIFYING RIDGE OVER THE WESTERN CONUS WILL ALLOW FOR A DIGGING TROUGH OVER THE EASTERN CONUS WITH A DEVELOPING UPPER LEVEL FEATURE TO OUR SOUTH. GFS SHOWS A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER PORTIONS OF NORTHERN FL ON TUE AFTERNOON. ECMWF SHOWS A MUCH STRONGER BUT MUCH SLOWER DEVELOPING DISTURBANCE OVER THE MS VALLEY. WITH THE CURRENT PATTERN AND SLOW MOVEMENT OF THE ECMWF... THE GFS SEEMS TO BE THE MORE REALISTIC SOLUTION AT THIS TIME ALTHOUGH CONFIDENCE IS LOW. THE LOW WILL LIKELY DEVELOP AND MOVE NORTHWARD ALONG THE COAST FOR WED NIGHT INTO THU. GUIDANCE SUGGESTS EASTERLY AND NORTHEASTERLY WINDS IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM. THE WEATHER PATTERN ASSOCIATED WITH THIS LOW COULD BRING SOME ISENTROPIC UPGLIDE ALONG WITH INCREASE RAIN CHANCES FOR WED NIGHT AND INTO THU MORNING WITH POPS TAPERING OFF AS THE DISTURBANCE MOVES NORTHEASTWARD. TEMPS ARE CURRENTLY FORECASTED TO BE 5 TO 8 BELOW CLIMO ON WED WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION OFF OF THE ATLANTIC. THE COLD AIR ADVECTION ASSOCIATED WITH THIS COULD BE LIGHT ENOUGH TO ALLOW FOR TEMPERATURES TO GET CLOSER TO CLIMO. CLOUD COVER COULD LIMIT THE CURRENT FORECAST LOWS... HOWEVER GFS SUGGESTS LOW LEVEL COLD AIR ADVECTION CONTINUING WED NIGHT. -JLB && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 815 PM THURSDAY... CLUSTERS OF SHOWERS AND STORMS OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN WILL SLOWLY DIMINISH THROUGH 04Z/MIDNIGHT LOCAL TIME. IN VICINITY OF THE HEAVIER SHOWERS AND STORMS...EXPECT A BRIEF PERIOD OF MVFR CONDITIONS. AFTER 06Z...POCKETS OF MVFR/IFR CEILINGS AND FOG WILL DEVELOP...MAINLY IN VICINITY OF KRDU AND KRWI. ELSEWHERE...BRIEF INTERVALS OF MVFR/IFR FOG AND/OR CEILINGS WILL OCCUR BETWEEN 09Z-13Z. AFTER 14Z...EXPECT CLOUD BASES TO LIFT AND SCATTER BY MID-LATE MORNING AS DRIER AIR INFILTRATES THE REGION...RESULTING IN VFR CONDITIONS. THE OPTIMAL AVIATION CONDITIONS WILL BE SHORT IN DURATION AS A QUICK RETURN FLOW OF MOISTURE WILL ADVANCE OVER THE PIEDMONT SATURDAY MORNING. THIS WILL LEAD TO THICKENING LOWER CLOUD DECK AND SPOTS OF LIGHT RAIN DEVELOPING SATURDAY AFTERNOON. ADVERSE AVIATION CONDITIONS EXPECTED TO BE WIDESPREAD ACROSS CENTRAL NC SATURDAY NIGHT THROUGH EARLY SUNDAY DUE TO LOW CLOUDS AND WIDESPREAD RAIN. WARMER AIR WILL MAKE A RETURN SUNDAY AND MAINTAIN A THREAT OF SCATTERED CONVECTION ALONG WITH PERIODS OF MVFR CEILINGS SUNDAY AFTERNOON THROUGH TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...WSS/JLB AVIATION...WSS
Hazardous weather outlook, Apr 28, 9:03 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 903 PM EDT THU APR 28 2016 NCZ011-026>028-041>043-076>078-291115- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-LEE-HARNETT- WAYNE- 903 PM EDT THU APR 28 2016 ...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING...ESPECIALLY ALONG AND NORTH OF HIGHWAY 64. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038>040-073>075-083>086-088-089-291115- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 903 PM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 28, 8:40 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 WNW BETHEL HILL 36.51N 78.91W
04/28/2016 PERSON NC TRAINED SPOTTER
TREE DOWN 10400 BLOCK OF BOSTON RD
&&
EVENT NUMBER RAH1600562
RAHLocal storm report, Apr 28, 8:43 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 S ALAMANCE 35.98N 79.48W
04/28/2016 M1.50 INCH ALAMANCE NC BROADCAST MEDIA
MEDIA RELAY REPORT OF 1.5 TO 2.5 INCH HAIL.
&&
NPLocal storm report, Apr 28, 8:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 4 NNE RALEIGH 35.85N 78.60W
04/28/2016 M0.50 INCH WAKE NC TRAINED SPOTTER
NEAR INTERSECTION OF OLD WAKE FOREST ROAD AND FOREST
OAKS ROAD
&&
EVENT NUMBER RAH1600563
RAHLocal storm report, Apr 28, 8:49 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 E ROLESVILLE 35.92N 78.40W
04/28/2016 WAKE NC PUBLIC
NUMEROUS LARGE TREES DOWN AND 1/2 DOLLAR
SIZE HAIL.
&&
NPLocal storm report, Apr 28, 8:59 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 5 SSE EMIT 35.66N 78.23W
04/28/2016 JOHNSTON NC UTILITY COMPANY
TREES DOWN AND RESULTING POWER OUTAGES.
&&
NPSpecial weather statement, Apr 28, 9:22 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
922 PM EDT THU APR 28 2016
NCZ011-027-028-042-043-077-078-086-088-089-290215-
JOHNSTON NC-CUMBERLAND NC-HALIFAX NC-NASH NC-HOKE NC-
WILSON NC-EDGECOMBE NC-WAYNE NC-HARNETT NC-SAMPSON NC-
922 PM EDT THU APR 28 2016
...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF THE COASTAL PLAIN AND SANDHILLS INCLUDING JOHNSTON...
CUMBERLAND...SOUTHEASTERN HALIFAX...SOUTHERN NASH... EASTERN
HOKE...WILSON...EDGECOMBE...WAYNE...SOUTHEASTERN HARNETT AND SAMPSON
COUNTIES UNTIL 1015 PM EDT...
AT 920 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TARBORO TO 8
MILES WEST OF GODWIN. MOVEMENT WAS SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS... ALONG WITH HEAVY DOWNPOURS MAKING DRIVING
TREACHEROUS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...ROCKY MOUNT...GOLDSBORO...TARBORO...SMITHFIELD...CLINTON...
NASHVILLE...RAEFORD...FORT BRAGG AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3485 7850 3483 7890 3495 7903 3489 7912
3502 7933 3621 7759 3610 7723 3600 7741
3590 7734 3582 7735 3580 7747 3557 7782
3518 7783 3515 7789 3519 7802 3519 7816
3490 7815 3474 7820 3471 7811 3455 7825
TIME...MOT...LOC 0120Z 308DEG 32KT 3589 7766 3518 7882
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:26 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 49 min |
| Apr 28, 9:22 PM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Hoke, Johnston, Sampson, Wayne and 1 more | 53 min |
| Apr 28, 10:09 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 2 hr |
| Apr 29, 12:33 AM EDT | Special Weather Statement | RAH | Harnett, Lee | 42 min |
| Apr 29, 1:11 AM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 49 min |
| Apr 29, 1:35 AM EDT | Special Weather Statement | RAH | Sampson | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.